# SDR 97ZZZX5213

- Difficulty date: December 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3380W
- Make and model: Piper PA-32-260
- Aircraft serial: 32235
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Condition: Separated
- Location: Engine Upper
- Stage of operation: AP
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

UPPER ENGINE COWLING SEPARATED FROM AIRCRAFT ON APPOACH TO RDU.  DATE OF LAST INSPECTION, 10-24-97, AT 100-HOUR INSPECTION, UPPER ENGINE COWLING WAS REMOVED AND REINSTALLED.  SUSPECT FORWARD ATTACH PIN FAILURE AT FIBERGLASS ATTACHMENT.  ALL OTHER FASTENERS, 2 EACH RT AND LT, ALSO 2 EACH UPPER AFT WERE DAMAGED AS A RESULT OF FAILURE.  NO DEFECTS NOTED OF UPPER PIN ATTACH POINTS OR ANY MISALIGNMENT OF UPPER ENGINE COWLING AFTER 80 HOURS OF FLIGHT, UNTIL THIS FAILURE.
